Drought, Coastal Taylor
- When
- June 21, 12:00 AM EST to June 30, 11:59 PM EST
- Where
- Coastal Taylor forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.020, -83.619 (the zone’s center; the record gives no point)
Severe drought conditions (D2) developed across Taylor and Lafayette counties on June 21st and continued into July.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) developed across Taylor and Lafayette counties on June 21st and continued into July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 20, 7:51 PM EST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 851 PM EDT MON JUN 20 2011 .DISCUSSION...LOOKING AT THE LONG WAVE PATTERN THIS EVENING...WE SEE A LOW LIFTING NEWD ACROSS THE CENTRAL PLAINS WITH A RIDGE BUILDING DOWNSTREAM ACROSS THE MS VALLEY AND SERN STATES. SURFACE ANALYSIS SHOWS A RIDGE AXIS EXTENDING FROM THE BAHAMAS NWWD ACROSS S FL AND ON INTO THE NRN GULF OF MEXICO. ISOLATED TS DEVELOPED ON THE SEA BREEZE FRONT ABOUT THE TIME IT REACHED I-10 AND THEN CONTINUED NEWD INTO PARTS OF SE AL AND FAR SW GA. VIRTUALLY ALL OF THESE HAVE DISSIPATED WITH THE SETTING OF THE SUN. WE WILL REMOVE THE SLIGHT CHANCE POPS FROM S CENTRAL GA IN THE EVENING UPDATE. WILL ALSO ADJUST MIN TEMPS UP A COUPLE OF DEGREES OVER THE MARINE AREA. THE REST OF THE FORECAST LOOKS ON TRACK. && .MARINE...AN EAST TO WEST ORIENTED HIGH PRESSURE RIDGE WILL REMAIN NEAR OR JUST SOUTH OF THE COASTAL WATERS THROUGH THE PERIOD. THIS WILL PROVIDE THE MARINE AREA WITH SOUTH TO SOUTHWEST WINDS. AN UPPER LEVEL TROUGH WILL APPROACH SLOWLY FROM THE WEST BY MID TO LATE WEEK...RESULTING IN INCREASING RAIN CHANCES. && .AVIATION...THROUGH 00Z WED. ISOLD SHRA/TSRA IS SLOWLY DIMINISHING ACROSS SOUTH GA AND SHOULD DISSIPATE IN THE NEXT COUPLE OF HOURS. EXPECT MOSTLY CLEAR SKIES OVERNIGHT WITH PATCHY BR DEVELOPING TOWARD DAYBREAK. WILL INDICATE MVFR VSBYS AT ALL SITES EXCEPT DHN. ANY RESTRICTIONS SHOULD CLEAR BY 13Z WITH VFR CONDITIONS EXPECTED INTO THE AFTERNOON. MESOSCALE MODELS ONLY SHOW ISOLD DEVELOPMENT ON TUESDAY AFTERNOON SO WILL JUST INSERT CB GROUPS FOR NOW...THOUGH PROB30S OR TEMPOS MAY BECOME NECESSARY AT DHN FOR TUESDAY AFTERNOON/EVENING. && .FIRE WEATHER...RELATIVE HUMIDITIES ARE REMAINING ABOVE CRITERIA TODAY AND WITH THE EXPECTED SLOWLY INCREASED MOISTURE TRANSPORT FROM THE GULF OF MEXICO THE REST OF THE WEEK...NOT EXPECTING TO REACH CRITERIA OVER THE AREA THIS WEEK. && .PREV DISCUSSION... 248 PM EDT MON JUN 20 2011 SHORT TERM...(TONIGHT THROUGH THURSDAY). THE LARGE SCALE WEATHER PATTERN WILL FLIP WITHIN THE NEXT 72 HOURS...AS THE RIDGE ALOFT WILL BE REPLACED BY A TROUGH BY THURSDAY. THERE IS GOOD AGREEMENT BETWEEN THE GFS AND ECMWF WITH THIS SCENARIO...SO WE ARE OPTIMISTIC ABOUT MAKING A BIT OF A DENT IN OUR RECENT HOT/DRY SPELL. IT WILL BE A GRADUAL TRANSITION TO BEGIN WITH. WHEREAS RAIN HAS BEEN ALL BUT ABSENT THE PAST THREE DAYS...WE EXPECT A 20-30 PERCENT POPS FOR TUESDAY AS DEEP LAYER MOISTURE GRADUALLY INCREASES FROM THE WEST. HOWEVER...THE BEST RAIN CHANCES WILL BE ON THE EASTERN AND WESTERN FRINGES OF OUR FORECAST AREA. RAIN CHANCES WILL BE NEAR CLIMATOLOGY FOR WEDNESDAY AFTERNOON (30-40 PERCENT)... AND ABOVE CLIMATOLOGY (50- 60 PERCENT) FOR THURSDAY AS THE DEEP LAYER MOISTURE INCREASES TO ABOVE AVERAGE. HIGH TEMPERATURES WILL BE ABOVE AVERAGE...BUT NOT AS HOT AS WHAT WE SAW EARLIER THIS MONTH. LONG TERM...(THURSDAY NIGHT THROUGH NEXT MONDAY). THURSDAY NIGHT AND FRIDAY...THE PATTERN WILL BE REPLACED BY LONGWAVE TROUGHING EXTENDING FROM THE GREAT LAKES SOUTHWARD TO THE NORTHEAST GULF COAST. AT THE SURFACE...SUBTROPICAL RIDGE AXIS WILL REMAIN IN A FAMILIAR CONFIGURATION...JUST TO OUR SOUTH OVER THE FLORIDA PENINSULA AND EASTERN GULF OF MEXICO. THE DECREASE IN HEIGHTS ALOFT ALONG WITH INCREASING AVAILABLE MOISTURE WILL BRING TEMPERATURES BACK TO NEAR NORMAL VALUES (GENERALLY LOWER 90S). THE ADDED MOISTURE AND WEAK SYNOPTIC SUPPORT ALOFT SHOULD ALSO ALLOW THE AFTERNOON/ EVENING SEA-BREEZE TO RETURN TO A MORE ACTIVE STATE. THE GFS CONTINUES TO INSIST ON SOME WEAK IMPULSE/DISTURBANCE OVER THE WESTERN GULF THAT BECOMES INFUSED WITH THE PASSING LONGWAVE TROUGH AND BRINGS SOME ADDED MOISTURE TO THE EQUATION ON FRIDAY. SINCE THE GFS FORECAST ORGANIZATION OF THIS IMPULSE HAS FADED OVER THE PAST SEVERAL RUNS...AND THE ECMWF/CANADIAN ARE NOT ON BOARD WITH THIS SYSTEM AT ALL...WILL FOLLOW THE ECMWF CLOSER ON FRIDAY IN TERMS OF TEMPERATURE AND THUNDERSTORM CHANCES. SATURDAY AND SUNDAY...THERE ARE SOME MINOR TIMING DIFFERENCES IN THE DEAMPLIFICATION OF THE UPPER TROUGH OUT OF OUR AREA DURING SATURDAY WITH THE GFS HOLDING ONTO THE WEAKNESS LONGEST AND THE ECMWF TRANSITIONING TO A NEUTRAL OR SLIGHTLY RIDGED PATTERN BY THE END OF THE DAY. EITHER WAY THE FORECAST WILL REPRESENT A TYPICAL LATE JUNE PATTERN WITH HIGH TEMPS IN THE LOWER TO MIDDLE 90S AND A SCATTERING OF AFTERNOON AND EVENING SHOWERS AND STORMS OVER THE LAND. WOULD NOT BE SURPRISED TO SEE THE PATTERN OF NOCTURNAL LAND-BREEZE CONVECTION DURING THE LATE NIGHT AND EARLY MORNING HOURS GET UNDERWAY ACROSS THE COASTAL WATERS AS WELL. MONDAY...MORE OF THE SAME AS WE HEAD INTO THE EARLY PART OF NEXT WEEK. PERHAPS A BIT OF ADDITIONAL UPPER LEVEL ENERGY TO AID THE SEA-BREEZE CONVECTION BY THIS TIME AS HINTED AT BY THE GFS AND ECMWF. PLENTY OF TIME TO WATCH. && .FIRE WEATHER... RELATIVE HUMIDITIES ARE REMAINING ABOVE CRITERIA TODAY AND WITH THE EXPECTED SLOWLY INCREASED MOISTURE TRANSPORT FROM THE GULF OF MEXICO THE REST OF THE WEEK...NOT EXPECTING TO REACH CRITERIA OVER THE AREA THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 98 73 96 76 / 0 20 20 30 20 PANAMA CITY 76 91 76 90 76 / 10 20 20 40 50 DOTHAN 73 98 74 96 73 / 0 30 20 40 40 ALBANY 73 99 73 97 73 / 10 20 20 40 30 VALDOSTA 73 101 72 98 74 / 20 20 30 40 20 CROSS CITY 73 97 73 96 74 / 0 20 30 30 30 APALACHICOLA 77 91 77 90 76 / 0 20 20 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...GODSEY MARINE...FOURNIER FIRE WEATHER...LANIER PREVIOUS DISCUSSIONS...FOURNIER/MROCZKA REST OF DISCUSSION...WOOL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EDT MON JUN 20 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-211000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 942 PM EDT MON JUN 20 2011 /842 PM CDT MON JUN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TONIGHT... AREAS OF FOG ARE FORECAST TO DEVELOP FROM THE WESTERN BIG BEND NORTHWEST ACROSS FAR SOUTHWEST GEORGIA AND THE NORTHEAST PANHANDLE INTO SOUTHEAST ALABAMA. DEVELOPMENT SHOULD OCCUR AN HOUR OR TWO BEFORE SUNRISE WITH DISSIPATION SHORTLY AFTER SUNRISE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTER YET ANOTHER HOT AND DRY DAY FOR TUESDAY...RAIN CHANCES WILL BE ON THE INCREASE AND AFTERNOON HIGH TEMPERATURES WILL BE ON THE DECREASE FOR THE REMAINDER OF THE WEEK...AS AN UPPER LEVEL TROUGH WILL REPLACE THE PRESENT UPPER LEVEL RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WOOL/GOULD
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307114, 307115, 307116.